Help- 3 shocks in 20 days

All posts from Jan 1, 2007 thru Dec. 31, 2007

Moderators: Suzanne, ~guin, Moderators

Post Reply
david1
Senior Member
Posts: 761
Joined: September 19th, 2005, 2:40 pm

Help- 3 shocks in 20 days

Post by david1 » December 26th, 2007, 2:30 pm

This month has not been very pleasant for me. I have had 3 shocks within last 20 days, all of which were appropriate.

This morning i went to see my EP and he added coreg CR 10 mg to my arsenal of other beta blockers. Here are some questions that i have , please help.

(1) i am also taking 200mg Mexiletine 3 times per day

(2) 320 mg sotalol 2 times a day.

(3) and now he has added 10 mg Coreg CR once per day. He did mention that coreg will lower my blood pressure, my blood pressure is already on the low side, this morning at the EP's office it was 115/70, normally it is 90/60. Im also on 10 mg of lisinopril for lowering BP once per day.

EP also suggested that we do some tests in the cath lab, which would be inducing VT and determine the best settings for my ICD to pace me out. At the moment my ICD is set to ATP starting at 125 BPM and if it does not work , then shock at 182BPM. During the last 3 shocks, ATP was unable to abort the VT. Also my VT starts from the atria and then propogates to the ventricles.

I hope i have been able to explain my situation as best as i could.

Happy Merry Christmas.

God bless us all

David1

Keith of WI

Post by Keith of WI » December 26th, 2007, 4:09 pm

David,

I'm not up on the many medications, but due hope the change will work for you. Keep us posted on how things are going.

TravelingMan
Posts: 817
Joined: December 19th, 2005, 8:12 am

Post by TravelingMan » December 26th, 2007, 4:19 pm

Sorry to hear about your shocks. I'm not familiar with the 200mg Mexiletine 3 times per day. I take 25mg of Carvedilol (the generic for Coreg) twice a day without any problems. It did lower my BP. I was at 115/74 this morning. The electro physiology study in the cath lab does let them get pretty accurate settings on the ICD. I'm not sure on the anasthesia drugs they use but I was out and have zero memory of any of it.

jana
Posts: 859
Joined: August 30th, 2005, 1:50 pm

Post by jana » December 26th, 2007, 5:38 pm

If your VT starts atrial, have they considered ablation? 320 Solotal is a huge dose, and with the others on top of it....

Ask about the possibility of ablation. Same day surgery, and if it works, it's wonderful!

Jana

User avatar
Kat
Posts: 2521
Joined: June 21st, 2006, 5:30 pm
Location: Big City, North Carolina

Post by Kat » December 26th, 2007, 7:05 pm

I have no idea about any of the meds but I am sure others can help you with that. Sorry to hear about the shocks though... that has got to be rough.
~Kat - Hypertrophic Cardiomyopathy
-That which does not kill us can really mess up our hair!
-Having one near life experience after another.

Intro post: http://www.icdsupportgroup.org/board/vi ... 5694#p5694

karslake

Post by karslake » December 26th, 2007, 7:47 pm

Hi David,
Sorry to hear about your shocks. I am on 320 mg Sotalol a day, also 300 mg Mexiletine - also 6 mg Coversyl - which is usually given to lower blood pressure but my Dr says that in my case it is NOT to lower the BP as mine is already low, but to help the heart beat stronger.
In 2000 I had a storm of 6 shocks then 5 days later another storm of 6! The first storm I was told was caused by a sudden rush of adrenaline, the second by lack of magnesium. Both were rectified in hospital.
Hope 2008 brings you a zap-free year.
Eve & Blabbermouth 111

User avatar
~guin
Moderator
Posts: 2685
Joined: September 7th, 2005, 11:23 pm
Location: California Bay Area

Post by ~guin » December 26th, 2007, 10:02 pm

So sorry to hear about your shocks. But as they say - glad you are here to tell us about them.

I am on 12.5mg Carvidelol (Coreg) two times per day and 5mg Lisinopril once per day. This alone lowers my blood pressure to 90/60 - which is where the Doc likes to keep it so the heart doesn't work so hard because of my cardiomyopathy. I was on double the doses of above until I had a large weight loss and those doses really lowered my blood pressure too low, which gave me symptoms I could not live with. I don't have any experience about the other drugs you mention except to say they do similar things as the Coreg -- which was given to me primarily to help strengthen the heart like in Eve's case.

Good luck to you and keep asking questions.
~guin

david1
Senior Member
Posts: 761
Joined: September 19th, 2005, 2:40 pm

Post by david1 » December 26th, 2007, 10:20 pm

Thank You all so very much, after reading all the replies i already feel so much better today than last few weeks. Yes Jana, we did discuss abt the abalation, which we will consider if the situation does not improve, Like i said the best medicine is all the members of the family that we have here on the chat board.

Once again THANK YOU ALL (The caps are not due to screaming , but rather from elation )

Happy Merry Christmas.

God bless us all

David1

User avatar
Paula
Posts: 253
Joined: August 15th, 2007, 3:39 pm
Location: Wisconsin

Post by Paula » December 26th, 2007, 11:07 pm

David,

I am so sorry to hear that you have been getting so many shocks. I will pray that the docs will find the right combo of meds and/or therapy for you soon!

Paula
Sudden Cardiac Death 07-29-07 at 42 years of age. Cause of SCD unknown, no heart defects found. Medtronic Virtuoso ICD implanted 08-01-2007.

tomrostron
Posts: 745
Joined: June 6th, 2006, 12:30 pm
Location: bolton. uk
Contact:

Post by tomrostron » December 27th, 2007, 8:29 am

Sorry to hear about your bad month David. i had a bad month, 18 mths ago, 2 shocks and loads of atp. been ok since. so lets just hope you stay shock free from now on. joe.

Post Reply